Symptoms of depression, high BP or side effects of medication

Patient

Q: Hi, I am a 26 year old male on 2 different blood pressure meds, 5 mg's of Amlodipine and 10 mg's of Ramipril, for just over one year. I also take 300mg's of Effexor per day for treating depression and anxiety(7years). For 6 years I have been experiencing head aches, nausea(no vomiting) dizzy spells and tiredness virtually every single day. My psychiatrist tells me it's my depression while my family doctor tells me its my blood pressure, probably both. Healthy eating and exercise hasn't shown me any results yet, other than lowered blood pressure, however, all the symptoms remain the same. I find it rather difficult to overcome the depression and high blood pressure when I am in a constant state of sickness. My question is, are there any programs of recovery that I can follow? Or at least even a suggestion(a book or diet plan). I want so badly to get over this and I try so hard and yet I fall so sick when I try even harder.

Doctor

A:   Your symptoms of headache, nausea, dizziness and tired ness could be due either your blood pressure (either going too high or too low), depression , or due to Effexor. Effexor does cause headaches , nausea and dizziness as side effects. I notice that you are taking 300 mgs of Effexor daily. Since you are eating healthy and exercising and that has not helped I would suggest to talk to talk to your psychiatrist and  maybe have a trial of a taking a decreased dose of effexor to see whether these symptoms abate . It would be worth a try since you are troubled and concerned over these symptoms and they seem  to be hindering your recovery.
I would also advice you to keep excercising as that is the best for both your high bp and your depression. In the mean time also keep a BP log daily and when you get the symptoms so that you can see if your BP is going too high or low and whether the symptoms are related to the Blood pressure. Sometimes having some sessions of pyschotherapy along with medications for depression helps. You could talk to your psychiatrist about this. I hope you feel better soon.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews